MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 77593
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: 81 - evaluation is in progress, but not yet concluded.
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the tubing broke at the manifold.As a mitigation, it was clamped and changed out.The surgical procedure was completed successfully.There was a delay in the procedure due to changing the tubing out.There was a blood loss of about 10 - 15 cubic centimeters (cc) during the pediatric case.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Updated block: b5.
 
Event or Problem Description
Per clinical review: this complaint involved a perfusion tubing pack that had a broken manifold sampling line in which the male adapter lure was broken from the tubing.This occurred during bypass and there was a 15 milliliter (ml) loss of blood.The manifold line was changed out.There was no harm to the patient and the surgery was completed successfully.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.During further investigation, the 1/8 male connector connected to the l1 tubing segment and attached to the 4-way rotating stopcock was found to be broken off due to damage.In addition, the 1/8 male connector at the end of the l0 tubing segment was incorrectly assembled into the manifold connection where the 1/8 male connector at the opposite end of the line on the l1 tubing segment.This was noted by the orientation of the 4-way rotating stopcock being reversed in comparison to the specification requirements.The most likely root cause of the reported issue was determined to be damage due to workmanship during the production of this line.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima 30106
CS  30106
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key18858403
Report Number3017987980-2024-00008
Device Sequence Number3325808
Product Code OEZ
UDI-Device Identifier00699753514874
UDI-Public(01)00699753514874(10)0000362982(17)250430
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number77593
Device Lot Number0000362982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer05/10/2024
09/12/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date06/04/2024
10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown